MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE ADJUSTABLE VERTEBRAL BODY REPLACEMENT SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE ADJUSTABLE VERTEBRAL BODY REPLACEMENT SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7180025
Medical Device Problem Codes Collapse (1099); Device Slipped (1584)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/01/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.Radiographic images have been provided which confirm the alleged event.Warnings, cautions and precautions ".Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." remains in-situ.
 
Event or Problem Description
In (b)(6) 2014, a patient underwent a vertebral body replacement procedure.In a follow up exam it was discovered that the implant had experienced height loss.The patient is currently asymptomatic and there are no plans for revision surgery.

Brand Name
NUVASIVE ADJUSTABLE VERTEBRAL BODY REPLACEMENT SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6772800
Report Number2031966-2017-00099
Device Sequence Number13763979
Product Code MQP
UDI-Device Identifier00887517426291
UDI-Public00887517426291
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7180025
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2017
Initial Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR